MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION TOTAL SHOULDER; HEAD, HUMERAL W/FEMALE TAPER, 42X22

ENCORE MEDICAL L.P. FOUNDATION TOTAL SHOULDER; HEAD, HUMERAL W/FEMALE TAPER, 42X22
Model Number 503-42-022
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery: total shoulder revised to reverse due to cuff tear and patient pain.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as pain and cuff tear.The previous surgery and the revision detailed in this investigation occurred over 14 years and 6 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements and showed no non-conforming material reports (ncmr) associated with the main contributor component listed in the complaint.The device and its applicable concomitant parts were within their expiration dates at the time of use during the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to pain and cuff tear.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.There are many factors that may contribute to the event that are outside the control of djo surgical such as excessive loads or torques, degenerative bone disease, repetitive overhead activity, poor bone density, patient bone deterioration, inadequate soft tissue support, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any patient activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION TOTAL SHOULDER
Common Device Name
HEAD, HUMERAL W/FEMALE TAPER, 42X22
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
9800 metric blvd
austin, tx 78758-5445
MDR Report Key8871497
Report Number1644408-2019-00748
Device Sequence Number1811991
Product Code KWS
UDI-Device Identifier00888912143530
UDI-Public(01)00888912143530
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K950651
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2009
Device Model Number503-42-022
Device Catalogue Number503-42-022
Device Lot Number954641
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
500-04-142, LOT 214212; 503-00-008, LOT 216802
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR